Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Mar 18, 2021, 4:41 AM EDT. It took effect at Mar 18, 2021, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2021, 4:41 AM EDT (08:41 UTC)
- In effect from
- Mar 18, 2021, 11:00 AM EDT
- Expired
- Mar 19, 2021, 4:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
739 WHUS72 KTBW 180841 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 441 AM EDT Thu Mar 18 2021 GMZ850-870-190000- /O.NEW.KTBW.SC.Y.0010.210318T1500Z-210319T0000Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 441 AM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds increasing to around 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
583 WHUS72 KTBW 181539 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1139 AM EDT Thu Mar 18 2021 GMZ830-853-190000- /O.EXA.KTBW.SC.Y.0010.000000T0000Z-210319T0000Z/ Tampa Bay waters- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- 1139 AM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South to southwest winds around 20 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Coastal waters from Englewood to Tarpon Springs FL out 20 NM. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ850-870-190000- /O.CON.KTBW.SC.Y.0010.000000T0000Z-210319T0000Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 1139 AM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South to southwest winds around 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
833 WHUS72 KTBW 181907 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 307 PM EDT Thu Mar 18 2021 GMZ850-870-190800- /O.EXT.KTBW.SC.Y.0010.000000T0000Z-210319T0800Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 307 PM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...South to southwest winds around 20 kt with gusts up to 30 kt expected this afternoon will shift to west to northwest during tonight. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-853-190000- /O.CON.KTBW.SC.Y.0010.000000T0000Z-210319T0000Z/ Tampa Bay waters- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- 307 PM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South to southwest winds around 20 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Coastal waters from Englewood to Tarpon Springs FL out 20 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:07 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 18, 3:07 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 AM EDT Thu Mar 18 2021
...Some Strong To Severe Storms Possible Late Today...
...High Dispersions Expected Today And Friday...
...Cooler And Drier On Friday And Into The Weekend...
...Deteriorating Marine Conditions Expected Later Today And
Again During The Weekend...
.DISCUSSION...
High pressure across the region early this morning will move south
and east as a cold front approaches from the northwest. As the
high moves south and east a tightening pressure gradient ahead of
the front will support a breezy to windy south to southwest wind
flow increasing into the 20 to 25 mph range with gusts to 25 to
35 mph possible by late morning and into the afternoon as mixing
gets underway. It will be another hot day today despite a slow
increase in clouds and rain chances during the day with afternoon
highs topping out in the lower to mid 80s along the coast, and
upper 80s inland. As mentioned rain chances will increase first
across the Nature Coast counties by early afternoon with the
showers and storms then spreading south and east across the
remainder of the forecast area during late afternoon and
continuing tonight into early Friday as the front moves south
through the region.
Increasing wind fields and wind shear combined with sufficient
instability (ML Cape ~1000 J/KG) and a low level jet in the 40-45
knots range may support some strong to severe storms along and
ahead of the front with the possibility of damaging winds, hail,
and perhaps a brief tornado, and the Storm Prediction Center
continues to highlight a Marginal Risk for Severe weather from a
Sarasota to Highlands county line north into the Nature Coast,
with a Slight Risk clipping northern Citrus county and all of Levy
county.
During tonight the showers and storms will continue to move south
and east in tandem with the front with the overall severe threat
diminishing as the main dynamics pull away to the northeast and
the front and shear weakens across the region.
On Friday any lingering showers across southern areas early in the
morning will end as cooler and drier air advects into the area on
a breezy northwest wind flow as high pressure builds in over the
area in the wake of the front. After several days of above normal
temperatures, daytime highs on Friday will top out around 70 to
the lower 70s across the Nature coast, and mid to upper 70s
central and south with overnight lows falling back into the 50s
with even some 40s possible across interior sections of the
Nature coast.
During the weekend a short wave trough will work its way southeast
across the Deep South and Florida with models showing a closed
upper level low and an attendant weak surface low forming over
the Atlantic waters offshore the southeast U.S. coast. Models
differ some with regards to where these lows will form but a blend
of the GFS/Euro currently keeps rain chances associated with
these features well to the east of the forecast area with the main
impact being an increasing north to northeast wind flow over the
region as the gradient tightens between the lows to the east and
high pressure to the west. During early next week the
aforementioned lows will lift out to the northeast over the
Atlantic with pleasant dry weather expected through mid week as
high pressure builds in over the area. After some slightly cooler
temperatures on Friday and into the start of the weekend warmer
temperatures will return for early next week with overnight lows
moderating into the 60s, with daytime highs climbing back into the
80s.
&&
.AVIATION...
Mainly VFR will continue the remainder of the early morning hours
although guidance is still hinting at the possibility of a brief
period of MVFR to potentially IFR cigs for TPA/PIE/LAL/SRQ toward
sunrise along with patchy fog for southern terminals. Confidence
in this has increased so will include these cigs at the terminals
mentioned above. Southeast to south winds below 10 knots will
become south to southwest and increase to 15 to 20 knots with
higher gusts after 15Z, increasing further and shifting to the
southwest around 20 knots with gusts up to 33 knots possible AFTER
18Z. VCTS should develop for the northern terminals by mid to
late afternoon with the approach of a cold front with SHRA and
isolated TSRA spreading south to the southwest terminals by early
tonight as the front moves south through the region. Winds will
shift to the west and northwest between 05-08Z with the FROPA.
&&
.MARINE...
A tightening pressure gradient ahead of an approaching cold front
will support an increasing south to southwest wind flow over the
Gulf waters today with winds increasing to Advisory levels (20
knots with higher gusts) across the northern near and offshore
waters by late morning and into the afternoon, with Cautionary
headlines across the central and southern waters as well as the
Tampa Bay and Charlotte Harbor waters. The increasing onshore flow
will also support a high risk of Rip Currents along area beaches
by this afternoon and continuing through early Saturday.
As the front approaches scattered showers and isolated storms can
be expected, first across the northern waters during the early to
mid afternoon hours with the showers and storms then spreading
south across the remainder of the waters tonight through early
Friday morning with a few strong to severe storms possible. As the
front moves south winds will shift to the west and northwest
tonight into Friday as high pressure builds in over the area in
the wake of the front. During the upcoming weekend weak high
pressure will remain in place as an area of low pressure develops
offshore the southeast U.S. coast with this low then expected to
move northeast over the Atlantic waters through early next week.
As the aforementioned low develops another period of hazardous
boating conditions may develop with Cautionary or Small Craft
headlines possible as northeast to north winds increase to around
20 knots with higher gusts. Lighter winds with improving boating
conditions should return on Tuesday as high pressure builds in
over the Gulf.
&&
.FIRE WEATHER...
An increasing and gusty south to southwest wind flow ahead of an
approaching cold front will support high dispersions across the
forecast area today. Humidity values are forecast to remain above
critical levels with no Red Flag conditions expected. As mentioned
above a cold front will bring scattered showers and isolated
storms to the area later this afternoon through tonight as the
front moves south through the region with a few strong to severe
storms possible. In the wake of the front cooler and drier air
will move into the region on a breezy northwest wind flow on
Friday and into the start of the upcoming weekend with additional
high dispersion likely on Friday. Even though drier air will be
moving into the area, humidity values are forecast to remain above
critical levels.
&&
.Preliminary Point Temps/PoPs...
TPA 81 63 70 56 / 40 30 0 0
FMY 83 67 77 56 / 10 30 0 0
GIF 88 61 76 53 / 10 30 0 0
SRQ 81 64 73 56 / 20 30 0 0
BKV 85 58 71 47 / 40 30 0 0
SPG 79 63 70 59 / 40 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT this afternoon through
Saturday morning for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from 11 AM this morning to 8 PM EDT this
evening for Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
DECISION SUPPORT...69/CloseThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:44 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 51 hr |
| Mar 18, 4:02 PM EDT | Special Marine Warning | TBW | 43 min | |
| Mar 18, 4:46 PM EDT | Special Marine Warning | TBW | 59 min | |
| Mar 18, 5:56 PM EDT | Special Marine Warning | TBW | 64 min | |
| Mar 18, 7:02 PM EDT | Special Marine Warning | TBW | 43 min | |
| Mar 18, 7:05 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 40 min |
| Mar 18, 7:50 PM EDT | Special Marine Warning | TBW | 55 min | |
| Mar 18, 7:57 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 48 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.